Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 26, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 27, 2018, 4:01 AM EDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 4:01 AM EDT (08:01 UTC)
- Expired
- Mar 29, 2018, 2:59 PM EDT
- In force
- 59 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
425 WHUS72 KKEY 270801 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 401 AM EDT Tue Mar 27 2018 GMZ031>035-042>044-052>055-072>075-271615- /O.NEW.KKEY.SC.Y.0026.180327T0801Z-180328T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 401 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect for all Keys coastal waters. * WINDS...East winds will increase to 20 to 25 knots except near 25 knots on the Straits of Florida. * WAVES/SEAS...Seas will build as high as 9 feet in portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
10 follow-up statements
095 WHUS72 KKEY 271414 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1014 AM EDT Tue Mar 27 2018 GMZ031>035-042>044-052>055-072>075-272100- /O.CON.KKEY.SC.Y.0026.000000T0000Z-180328T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds of 25 to 30 knots, with isolated gusts between 30 and 35 knots, will continue thru early this afternoon across the Florida Straits, Hawk Channel, the Offshore Gulf of Mexico 20 to 60 nm west of Mainland Monroe County, and the extreme Southeastern Gulf of Mexico waters. Winds will decrease to between 20 and 25 knots across these waters this afternoon, except remaining near 25 knots in the Straits of Florida. * WAVES/SEAS...Seas as high as 11 feet will continue in portions of the Straits of Florida, seas of up to 6 feet will be possible in Hawk Channel, and seas of around 8 feet will be found in Rebecca Shoal Channel and around the Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
068 WHUS72 KKEY 272030 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 430 PM EDT Tue Mar 27 2018 GMZ031>035-042>044-052>055-072>075-280430- /O.CON.KKEY.SC.Y.0026.000000T0000Z-180328T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds of 20 to 25 knots, with isolated gusts around 30 knots, will continue thru this evening across the Florida Straits, Hawk Channel, the Offshore Gulf of Mexico 20 to 60 nm west of Mainland Monroe County, and the extreme Southeastern Gulf of Mexico waters. Winds will decrease to near 20 knots overnight, except remain between 20 and 25 knots in the Straits of Florida. * WAVES/SEAS...Seas as high as 11 feet will continue in portions of the Straits of Florida this evening, seas of up to 6 feet will be possible in Hawk Channel, and seas of around 7 feet in Rebecca Shoal Channel and around the Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
400 WHUS72 KKEY 280233 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1033 PM EDT Tue Mar 27 2018 GMZ031>035-042>044-052>055-072>075-280930- /O.CON.KKEY.SC.Y.0026.000000T0000Z-180328T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1033 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds will be near 20 knots overnight across Hawk Channel, the Offshore Gulf of Mexico 20 to 60 nm west of Mainland Monroe County, and the extreme Southeastern Gulf of Mexico waters. Winds will remain between 20 and 25 knots in the Straits of Florida. * WAVES/SEAS...Seas as high as 11 feet will continue in portions of the Straits of Florida this evening, seas of up to 6 feet will be possible in Hawk Channel, and seas of around 7 feet in Rebecca Shoal Channel and around the Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
093 WHUS72 KKEY 280829 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 429 AM EDT Wed Mar 28 2018 GMZ031>035-042>044-052>055-072>075-281500- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-180328T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 429 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds will be near 20 knots on most Keys Coastal waters except 20 to 25 knots on the Straits of Florida. However, winds should slacken a tad on the nearshore waters north of the island chain including Florida bay by afternoon. But until then, A Small Craft Advisory is in effect. * WAVES/SEAS...Seas as high as 11 feet will continue in portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
790 WHUS72 KKEY 281414 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1014 AM EDT Wed Mar 28 2018 GMZ031-032-035-281515- /O.CAN.KKEY.SC.Y.0026.000000T0000Z-180328T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 1014 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, however Small Craft will still need to exercise caution across these waters for east to southeast winds between 15 and 20 knots. $$ GMZ033-034-042>044-052>055-072>075-282030- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-180328T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East to southeast winds will be near 20 knots across the Offshore Gulf waters, the Southeastern Gulf of Mexico waters around Rebecca Shoal Channel and the Dry Tortugas, as well as within Hawk Channel adjoining the island chain. Winds will continue to average 20 to 25 knots gusting to over 30 knots on the Straits of Florida. * WAVES/SEAS...Seas as high as 10 feet will continue in portions of the Straits of Florida, 5 feet in Hawk Channel, and up to 6 feet in Rebecca Shoal Channel and around Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
624 WHUS72 KKEY 282026 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 426 PM EDT Wed Mar 28 2018 GMZ033-034-042>044-052>055-072>075-290300- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T0300Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 PM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East to southeast winds will be near 20 knots across the Offshore Gulf waters, the Southeastern Gulf of Mexico waters around Rebecca Shoal Channel and the Dry Tortugas, as well as within Hawk Channel adjoining the island chain. Winds will continue to average 20 to 25 knots knots across the Straits of Florida. * WAVES/SEAS...Seas as high as 8 feet will continue in portions of the Straits of Florida, 4 feet in Hawk Channel, and up to 6 feet in Rebecca Shoal Channel and around Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
291 WHUS72 KKEY 290230 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1030 PM EDT Wed Mar 28 2018 GMZ033-034-042>044-052>055-072>075-290830- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 PM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East to southeast winds will be near 20 knots across the Offshore Gulf waters, the Southeastern Gulf of Mexico waters around Rebecca Shoal Channel and the Dry Tortugas, as well as within Hawk Channel adjoining the island chain. Winds will continue to average 20 to 25 knots knots across the Straits of Florida. * WAVES/SEAS...Seas as high as 8 feet will continue in portions of the Straits of Florida, 4 feet in Hawk Channel, and up to 6 feet in Rebecca Shoal Channel and around Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
348 WHUS72 KKEY 290822 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 422 AM EDT Thu Mar 29 2018 GMZ033-034-042>044-052>055-072>075-291500- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 422 AM EDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds will be near 20 knots on most Keys Coastal waters except a category lower on the nearshore waters north of the island chain including Florida Bay through this morning. Subsequently, a Small Craft Advisory remains in effect for the Reef Tract, the Straits of Florida and the outer waters of Mainland Monroe including the waters in and around Dry Tortugas. Although winds will slacken somewhat this afternoon, another subtle wind surge is possible late this afternoon into tonight, so an Advisory may be required again. * WAVES/SEAS...Seas as high as 8 feet will continue in portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
382 WHUS72 KKEY 291341 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 941 AM EDT Thu Mar 29 2018 GMZ033-034-042>044-052>055-072>075-292030- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-180329T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 941 AM EDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WINDS...East to southeast winds will be near 20 knots across the Offshore Gulf waters, the Southeastern Gulf of Mexico waters around Rebecca Shoal Channel and the Dry Tortugas, as well as within Hawk Channel adjoining the island chain. Winds will continue to average 20 to 25 knots knots across the Straits of Florida. * WAVES/SEAS...Seas as high as 8 feet will continue in portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ DAF
865 WHUS72 KKEY 291859 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 259 PM EDT Thu Mar 29 2018 GMZ033-034-042>044-052>055-072>075-292000- /O.CAN.KKEY.SC.Y.0026.000000T0000Z-180329T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 259 PM EDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Small craft will still need to exercise caution for east to southeast winds between 15 and 20 knots this evening, decreasing to 10 to 15 knots thereafter. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 9:07 PM EDT, 6 hours 54 minutes earlier.
Area forecast discussion, Mar 26, 9:07 PM EDT, 6 hours 54 minutes before
Area Forecast Discussion National Weather Service Key West FL 907 PM EDT Mon Mar 26 2018 .DISCUSSION... .CURRENTLY... Temperatures across the islands are in the mid 70s with dewpoint temperatures in the mid 60s. Clear skies overhead with occasional streaks of cirrus. The winds have remained relatively static, with 5-10 knots over the Florida Keys, and generally a little above 10 knots along the marine platforms. The only showers to be found on Key West radar are a few showers off the south Florida coast, which may be of interest overnight as it likely represents the leading edge of the expected wind surge. .SHORT TERM... The full forecast package issued this afternoon appears to be on track. The isolated showers along the leading edge of the wind surge should be approaching the Keys around 09Z, with winds picking up through daybreak. Available high resolution models are fairly consistent with portraying the shower activity as isolated at best, with most of the showers staying offshore in the Florida Straits. The higher probabilities given the prevailing wind will be over upper Keys, and this is reflected in the the gridded forecasts. && .MARINE... Small craft should exercise caution on all Florida Keys coastal waters. Overnight, winds will begin to increase out of the east northeast a small craft advisory may be required by Tuesday morning. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals overnight and through tomorrow morning. Winds will begin to pick up at both terminals overnight, and occasional passing showers may bring brief MVFR conditions. However, the coverage of the showers will be isolated, and therefore only vicinity showers will be included in terminal forecasts. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Devanas Aviation/Nowcasts....Devanas Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 26, 4:35 AM EDT, 23 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 435 AM EDT Mon Mar 26 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-270845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 435 AM EDT Mon Mar 26 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY No hazardous weather is expected at this time. For tonight, a Small Craft Advisory may be required well after midnight by Tuesday morning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A Small Craft Advisory will be required for our marine district Tuesday through Wednesday night and possibly into Thursday. Thereafter, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.